Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 10, NWS Green Bay, WI

June 14, 2008Brown County, Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 14, 2008, 4:52 AM CDT for Brown County, Outagamie County, Winnebago County, Wisconsin. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2008, 4:52 AM CDT (09:52 UTC)
Expired
Jun 14, 2008, 3:12 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 28 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Appleton (APLW3).

Action stage
7 ft
Minor stage
8.4 ft
Moderate stage
9 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04084445, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGRB 140952
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
452 AM CDT SAT JUN 14 2008

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  THE FOX RIVER NEAR APPLETON AFFECTING BROWN...OUTAGAMIE AND WINNEBAGO 
  COUNTIES
  
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. 

WIC009-087-139-142152-
/O.NEW.KGRB.FL.W.0010.000000T0000Z-000000T0000Z/
/APLW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
452 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FOX RIVER NEAR APPLETON.
* AT 4 AM SATURDAY THE STAGE NEAR APPLETON WAS...8.0 FEET.
* FLOOD STAGE IS 8.4 FEET.
* AT 8.4 FEET...AT FLOOD STAGE.  THE CURRENT IS DANGEROUS AND LOWLAND
  FLOODING IS OCCURRING.  WATER IS AFFECTING AN APARTMENT COMPLEX 
  NEAR ONEIDA STREET AND WATER STREET.  
  
  THE FOX RIVER IS OUT OF ITS BANKS IN THE WRIGHTSTOWN AREA...AND SOME
  FLOODING IS OCCURRING NEAR HIGHWAY 96 AND COUNTY HIGHWAY ZZ. 
    
  DUE TO EXCESSIVE RAINFALL AMOUNTS IN THE FOX RIVER BASIN OVER THE PAST
  WEEK...WATER IS BEING PASSED THROUGH THE FOX RIVER VERY QUICKLY. THE
  FAST CURRENT WILL CONTINUE INTO THIS WEEKEND.    

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

FOX RIVER
  APPLETON     8  8.0 SAT 04 AM                                

$$
RS/TSK
1 follow-up statement
000 
WGUS83 KGRB 142012
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
312 PM CDT SAT JUN 14 2008

...A FLOOD WARNING CANCELED FOR THE FOLLOWING RIVER...FOX RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: BROWN...OUTAGAMIE...
WINNEBAGO.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC009-087-139-142042-
/O.CAN.KGRB.FL.W.0010.000000T0000Z-080614T2012Z/
/APLW3.N.FS.000000T0000Z.000000T0000Z.000000T0000Z.UU/
312 PM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE FOX RIVER NEAR APPLETON.
* AT 1 PM SATURDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 8.4 FEET. 
* WATER LEVELS WILL CHANGE LITTLE FOR SEVERAL DAYS DUE TO HIGH WATER LEVELS
  STILL UPSTREAM NEAR BERLIN.    
  
WHILE THE FLOOD WARNING HAS BEEN CANCELED...FLOOD ADVISORIES WILL BE ISSUED 
FOR PORTIONS OF THE FOX RIVER DOWNSTREAM FROM LAKE WINNEBAGO.     

$$
TH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 14, 4:15 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 14, 4:15 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT SAT JUN 14 2008

.SHORT TERM...TODAY THROUGH SUNDAY...MAIN FCST CONCERN IS PCPN TRENDS
AND SVR TSTM POTENTIAL.

CONVECTIVE POTENTIAL WILL INCREASE ACROSS THE RGN AGAIN THIS WEEKEND
AS AN UNSTABLE AIR MASS RETURNS TO WISCONSIN. SVR POTENTIAL IS NOT
AS EASY TO DECIPHER...BUT THERE ARE SOME INDICTATIONS THAT SUNDAY
WILL BE THE MORE ACTIVE DAY.

TODAY...A S/W TROF ROTATING AROUND THE LARGE CNTRL CANADIAN UPPER LOW
WILL PASS THROUGH NORTHERN WI AROUND MIDDAY. IN ADDITION...THE LFQ OF
AN UPPER JET STREAK WILL AFFECT CNTRL WI LATE IN THE DAY. A WEAK SFC
TROF WILL MOVE ACROSS THE RGN TODAY...WITH THE BEST LLVL CONVERGENCE
EXPECTED NEAR THE LKSHR. MODERATE INSTABILITY WILL BE PRESENT...WITH
CAPES RANGING FROM AROUND 750 J/KG IN NORTH CENTRAL WI TO 1500 J/KG
IN C/EC WI. MODERATE SHEAR IS ALSO EXPECTED...WITH 0-6 KM SHEAR
RANGING FROM AROUND 30 KTS IN NORTHERN WI TO 40 KTS IN CNTRL WI. THE
MAIN MISSING ELEMENT TODAY WILL BE A LACK OF SFC CONVERGENCE TO
FOCUS THE TSTM DEVELOPMENT...WHICH IS OFTEN A PROBLEM WHEN SFC WINDS
HAVE A WESTERLY COMPONENT. BEST BET MAY BE NEAR THE LKSHR...WHERE
COVERGENCE WILL BE A BIT STRONGER...OR IN CNTRL WI...WHERE UPPER
DIVG WITH THE JET WILL INTERACT WITH THE AXIS OF STRONGEST
INSTABILITY/SHEAR. GIVEN THE UNCERTAINTIES WITH ORGANIZATION...
HAVE OPTED TO LEAVE SVR WORDING OUT OF THE FCST. IF SVR WX DOES
OCCUR...IT WILL LIKELY BE ISOLATED...WITH LARGE HAIL (LOW WET BULB
ZERO HGTS) AND DAMAGING WINDS (DEEP MIXED LAYER/INVERTED-V
SOUNDINGS) THE PRIMARY THREATS.

HAVE KEPT A SMALL CHC OF SHOWERS AND THUNDERSTORMS IN THE FCST
OVERNIGHT DUE TO STEEP MID-LEVEL LAPSE RATES...AND THE PRESENCE
OF THE UPPER JET AND WEAK S/W ENERGY.

ON SUNDAY...ORGANIZED SVR POTENTIAL APPEARS TO BE BIT HIGHER THAN
TODAY FOR A COUPLE REASONS. FIRST OF ALL...DEEP LAYER SHEAR IS
EXPECTED TO STRONGER...PERHAPS 50-60 KTS...SUGGESTING AN INCREASED
THREAT OF SUPERCELLS. SECOND...A COLD FRONT WILL BE WORKING ITS
WAY ACROSS THE SE HALF OF GRB CWA DURING PEAK HEATING. INSTABILITY
MAY ALSO BE A LITTLE STRONGER...WITH CAPES IN THE 1500-2000 J/KG
RANGE AHEAD OF THE FRONT. WILL TAKE A CLOSER LOOK AT THIS TOMORROW
BEFORE ADDING SVR WORDING TO THE FCST.

STAYED CLOSE TO MET/MAV GUIDANCE TODAY/TONIGHT...AND USED A BLEND
OF GUIDANCE FOR MAX TEMPS ON SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.

WILL CONTINUE TO KEEP A SMALL CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS SUNDAY NIGHT AS COLD FRONT MOVES THROUGH THE AREA.
MUCH COOLER AIR IS EXPECTED ON MONDAY. HAVE LOWERED MINIMUM
TEMPERATURES A FEW DEGREES SUNDAY NIGHT AND LOWERED MAXIMUM
TEMPERATURES SEVERAL DEGREES ON MONDAY.

BELOW NORMAL TEMPERATURES WILL CONTINUE FOR THE REST OF THE
WEEK AS UPPER LOW LINGERS ACROSS EASTERN CANADA NEAR HUDSON BAY.
MODELS NOW DEPICTING SHORTWAVE DROPPING ACROSS THE AREA ON TUESDAY.
CONTEMPLATED ADDING A CHANCE OF SHOWERS TO THE FORECAST...BUT
SURROUNDING FORECAST OFFICES ARE REMAINING DRY. WILL PASS ON TO DAY
SHIFT TO SEE IF THIS PATTERN CONTINUES.

&&

.AVIATION...EXPECT VFR CONDITIONS TODAY AND TONIGHT...WITH THE PSBL
EXCEPTION OF ISOLD MVFR CIGS/VSBYS WITH TSTMS. ISOLD STRONG/SVR
TSTMS WITH LARGE HAIL AND DAMAGING WINDS ARE PSBL THIS AFTERNOON.
WEST WINDS WILL GUST TO AROUND 25 KTS THIS AFTERNOON...THEN DECREASE
BY EVG.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/ECKBERG
Hazardous weather outlook, Jun 14, 4:49 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CDT SAT JUN 14 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
449 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE ALSO EXPECTED SUNDAY AND SUNDAY EVENING. THERE
IS A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WINDS DURING THE AFTERNOON AND EARLY EVENING...MAINLY SOUTHEAST OF
A LINE FROM IRON MOUNTAIN TO ANTIGO TO MARSHFIELD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN ON SUNDAY.

LMZ521-522-541>543-151200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
449 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS
WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE ALSO EXPECTED SUNDAY AND SUNDAY EVENING. THERE
IS A SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS
DURING THE AFTERNOON AND EARLY EVENING.

KIECKBUSCH/ECKBERG

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.